Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Measure-Valued Solutions to Initial-Boundary Value Problems for Certain Systems of Conservation Laws: Existence and Dynamics


Author: Hermano Frid
Journal: Trans. Amer. Math. Soc. 348 (1996), 51-76
MSC (1991): Primary 35L60, 35L50, 35B40; Secondary 76T05
MathSciNet review: 1321574
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A framework for studying initial-boundary value problems for systems of conservation laws, in what concerns to the existence of measure-valued solutions and their asymptotic behavior, is developed here with the helpful introduction of a class of flux maps which allow a rather complete treatment of these questions including systems of practical importance as those arising in multiphase flow in porous media. The systems of this class may, in general, admit umbilic points, submanifolds where genuine nonlinearity fails, as well as elliptic regions. We prove the existence of measure-valued solutions by using the vanishing viscosity method and, also, finite difference schemes. The main result about the dynamics of the measure-valued solutions is that for certain special boundary values, given by constant states, the time-averages of these m-v solutions converge weakly to the Dirac measure concentrated at those states, for a.e. space variable. The rate of convergence of the time-averages of the expected values can be estimated by properties of the flux maps only.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 35L60, 35L50, 35B40, 76T05

Retrieve articles in all journals with MSC (1991): 35L60, 35L50, 35B40, 76T05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-96-01488-2
PII: S 0002-9947(96)01488-2
Keywords: Measure-valued solutions, systems of conservation laws, systems of mixed type, initial-boundary value problems
Received by editor(s): March 17, 1994
Additional Notes: Research partially supported by CNPq-Brazil, proc. 302307/86-9.
Article copyright: © Copyright 1996 American Mathematical Society